A numerical accuracy consideration in polynomial deflation

O'Neill C.J. and Downs T. (1978) A numerical accuracy consideration in polynomial deflation. Mathematics of Computation, 32 144: 1144-1146. doi:10.1090/S0025-5718-1978-0502003-1


Author O'Neill C.J.
Downs T.
Title A numerical accuracy consideration in polynomial deflation
Journal name Mathematics of Computation   Check publisher's open access policy
ISSN 0025-5718
Publication date 1978-01-01
Sub-type Article (original research)
DOI 10.1090/S0025-5718-1978-0502003-1
Volume 32
Issue 144
Start page 1144
End page 1146
Total pages 3
Subject 2602 Algebra and Number Theory
2605 Computational Mathematics
2604 Applied Mathematics
Abstract In a recent paper, Peters and Wilkinson described a composite deflation method which provides an accurate technique for the determination of the roots of a polynomial where these roots are widely spaced. By examples involving deflation by linear factors they demonstrated that the method was much more accurate than forward or backward deflation. In addition, they stated that the method could also be used when deflating by a quadratic factor or a polynomial of higher degree. In this short note it is shown that composite deflation by quadratic factors can lead to severe rounding error where two successive deflations by linear factors produce a perfectly accurate result.
Q-Index Code C1
Q-Index Status Provisional Code
Institutional Status Unknown

Document type: Journal Article
Sub-type: Article (original research)
Collection: Scopus Import - Archived
 
Versions
Version Filter Type
Citation counts: Scopus Citation Count Cited 1 times in Scopus Article | Citations
Google Scholar Search Google Scholar
Created: Tue, 23 Aug 2016, 13:43:42 EST by System User